I suspect that I may already have degenerative disk disease, and that it is hereditary. (My mother has had two cervical fusions and has a cascade blowout situation, where when they fix one area of her back, and another lower area goes bad.)But, I was in a car accident a little over a year ago. I was rear-ended on the freeway. I was going 55mph and the other driver was going about 80mph. It was a horrible jarring to by back. I had two months of chiropractic after the accident, found that it only made the pain worse, so I quit the chiro care. I seemed fine for six months, then, about three months ago I started having severe low back pain, shooting pains down my leg and numbness in my leg and foot. The doctors have given me vicoden, flexaril and methylprednisolone. I am in constant pain, have difficulty walking, sleep horribly, if at all, and the pills only make me too hight to do anything. What should I do? Any advice as to my next step? I'd be grateful for any help with this. Thank you.
This is what they call sciatica pain usually caused by a disk problem. You need to go to a specialist and they will most likely order an MRI. I am sorry you are in so much pain, but do not go back to the chiro. as you can do more harm than good, untill you find out the source. These are all the symptoms I had when I herniated a disk and spent months going to a chiro. and physical therapy to no avail, only to be sent to a neuro. in the end. Please let us know what you find out. Your regular physicain can refer you to a neuro., or spine specialist, or depending on your insurance, you can make the appointment yourself. Good luck
One thing, you'll get used to the effects of the medication in a few days to a week, two at most, and will be able to function fairly well, if not completely normally. I was still driving on 160mg of Oxycontin a day, but had to give it up now that they've moved me over to this Avinza stuff. If I move my head too fast, I leave my eyes in the back of my hair. I'll get used to it in week or so, I hope and will go back to driving in emergencies only. So, try not to worry about that. Also be aware that you will have side effects of the drugs your taking, and they will range from being woozey (which usually goes away) to being horribly constipated, which tends to not go away. I'd suggest you get some pericolace and keep it tucked away for when/if that starts. I think we even have a thread on it here somewhere.
I have an appt. with a neurologist on Tuesday. But I am in enough pain that it is interfering with daily activities. I'm a full-time student and work part-time. I have had to miss work and school a few times recently, and just hope the neurologist can do something that will help me to get back to normal. Or close to it anyways!